Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Suggested normet and sporlac for loose motion and vomiting. Safe to take these medicine?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
Good evening Doctor. Day before yesterday evening, I had loose motion and vomiting... Yesterday & Today morning i had little loose motion only in the morning but no vomiting.. There is no continuous loose motion but it only happened in the morning and that too not very loose motion... I am feeling weak... 2-3 days back i took bath in very cold river for long time.. A doctor over phone suggested me to take Normet & Sporlac.. Is this medicine right and its general cold i got... or should i consult a doctor..
Posted Thu, 21 Feb 2013 in General Health
Answered by Dr. E Venkata Ramana 20 minutes later
Good evening,
Thank you for your query on Healthcare Magic.

You are having Gastroenteritis and the mainstay of treatment is to take adequate amounts of oral rehydration solutions (ORS).

Feeling weakness may be because of the infection itself and dehydration with electrolyte abnormalities.
Take liberal amounts of oral rehydration solution in sips after each loose stool as it will prevent dehydration and correct electrolyte imbalances.

You can continue Normet tablet twice daily for three days and sporlac tablet twice daily for three days and these medications are right and usually prescribed in Gastroenteritis.

If loose motions are not controlled, if your urine output is less, consult a doctor for further examination and treatment.

Hope I have answered your query, if you have any clarification please let me know.
Above answer was peer-reviewed by
Follow-up: Suggested normet and sporlac for loose motion and vomiting. Safe to take these medicine? 15 hours later
Thanks for your input. I have only taken a single dose of Normet & Sporlac tablet yesterday night. Today morning, my motion is fine. I am feeling better but not completely fine. Slight Weakness is still there. I am also feeling little cough and slight congestion in chest when i take XXXXXXX breath. I am drinking coconut water also. I have plans for rail travel scheduled tomorrow morning. Should i continue taking medicines and should i also take something for cough & slight congestion in chest. Should i also take Electral powder? What all i can eat?

I hope travelling won't be risk for now. What should i carry during travelling?
Answered by Dr. E Venkata Ramana 18 minutes later

Thank you for your follow up query.

You continue Normet and Sporolac for 3 days as this will complete the antibiotic course and treats the complete infection.

Continue to take Oral Rehydrating Solutions (Electral powder) after proper reconstitution and coconut water.

For cough, you can take a cough syrup containing expectorant and bronchodilator like Ascoril Expectorant 10 ml thrice daily for 3 to 5 days.

You can continue the medication during your scheduled traveling.
You can eat home-made soft diet (chapathi,rice with dal and curries) with less spicy, curd rice. Avoid Non vegetarian food.
Carry your present medication (Normet, sporolac, electral powder, cough syrup and paracetamol tablets) during traveling.

I hope your traveling will be comfortable. Happy and healthy journey.

Hope I have answered your queries, if you have any please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor